Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 16, NWS Jackson, MS

January 18, 2023Copiah County, Lincoln County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 18, 2023, 10:04 PM CST for Copiah County, Lincoln County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 18, 2023, 10:04 PM CST (04:04 UTC)
Expired
Jan 18, 2023, 10:45 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Copiah County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

945 
WFUS54 KJAN 190404
TORJAN
MSC029-085-190445-
/O.NEW.KJAN.TO.W.0016.230119T0404Z-230119T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1004 PM CST Wed Jan 18 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Lincoln County in south central Mississippi...
  South central Copiah County in central Mississippi...

* Until 1045 PM CST.
    
* At 1004 PM CST, a severe thunderstorm capable of producing a
  tornado was located over Vaughn, or 9 miles west of Brookhaven,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Brookhaven around 1015 PM CST.
  Wesson around 1025 PM CST.
  Martinsville around 1030 PM CST.

Other locations impacted by this tornadic thunderstorm include
Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3161 9063 3161 9068 3187 9036 3172 9024
      3168 9024 3154 9063
TIME...MOT...LOC 0404Z 237DEG 32KT 3160 9060 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
1 follow-up statement
821 
WWUS54 KJAN 190420
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1020 PM CST Wed Jan 18 2023

MSC029-085-190445-
/O.CON.KJAN.TO.W.0016.000000T0000Z-230119T0445Z/
Lincoln MS-Copiah MS-
1020 PM CST Wed Jan 18 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHEASTERN LINCOLN AND SOUTH CENTRAL COPIAH COUNTIES...
    
At 1019 PM CST, a severe thunderstorm capable of producing a tornado
was located near Wesson, or near Brookhaven, moving northeast at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wesson around 1025 PM CST.
  Martinsville around 1030 PM CST.

Other locations impacted by this tornadic thunderstorm include
Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3167 9056 3187 9036 3172 9024 3168 9024
      3159 9051
TIME...MOT...LOC 0419Z 237DEG 32KT 3168 9046 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 18, 8:33 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jan 18, 8:33 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
833 PM CST Wed Jan 18 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 822 PM CST Wed Jan 18 2023

Main updates to the going forecast was earlier expansion through
10PM to the ongoing tornado watch & in area to the east, which
includes more of Hwy 82, Jackson metro area along I-55 & further
E along Hwy 84. There is a narrow corridor of juxtaposition of
increased low-level jet/shear & some narrow instability to support
some damaging wind/tornado potential, but this will decrease some
after that timeframe. There could be some severe potential after,
but most tornado potential decreases near to after midnight.
Winds continue to gust along & ahead of this line & have potential
to persist just prior to daybreak along & ahead of the front,
with some brief gusty winds in the wake. No further fcst
adjustments are planned at the moment. /DC/

&&

.DISCUSSION...
Issued at 313 PM CST Wed Jan 18 2023

Through Tonight:

The current forecast still remains in fairly decent shape. The
latest high-res and ensemble guidance have good agreement on timing
for a forced line of thunderstorms moving through our forecast area
overnight, so the main focus in the short term was to adjust timing
in weather elements and update the Hazardous Weather Outlook text
and graphics. Ahead of these storms, a tightening pressure gradient
has resulted in some strong southerly winds across the area today.
Expect occasional gusts up to 40 to 50 mph especially through the
Delta until the storms move through. After dark, the winds may ease
up some over eastern parts of the area, but gusts into the 30 to 40
mph will be possible before storms move through there as well.
Instability spreading north ahead of the cold front is supporting
some robust convection along the line, and deep-layer wind shear
will continue to support organized severe storms especially where
bowing segments become aligned perpendicular to the mean flow aloft.
These bowing line segments will be capable of producing damaging
wind gusts and tornadoes. The threat is expected to gradually taper
off as the line of storms pushes east later tonight and loses some
of the instability and forcing.

Thursday through Wednesday:

Confidence in the forecast through the weekend and into early next
week has increased slightly as model guidance continue to resolve
the evolving weather pattern. Dry and not-too-chilly weather is
expected through the day Thursday as westerly flow aloft and mid-
level ridging keep skies clear and offset cold air advection. High
pressure moving in overnight Thursday night however will bring some
frosty temps back to the region that should linger through Friday
night. Then over the weekend as an upper-level ridge strengthens
over the eastern Pacific, downstream shortwave energy should dive
southward into the Plains as a low pressure system moves from the
southwestern CONUS toward the Gulf Coast. While this system is
likely to bring some potential for thunderstorms to the region,
current consensus of guidance is for the surface low and better
storm environment to remain closer to the Gulf Coast. Then by
Tuesday/Wednesday time frame next week, another low looks to develop
over the southwestern/central CONUS and swing eastward. Followed a
consensus blend of guidance for that system, but timing and strength
differences of the various features mean there will be likely
changes to the forecast regarding what type of weather it brings to
our region. /NF/

&&

.AVIATION...
(00Z TAFS)
Issued at 732 PM CST Wed Jan 18 2023

SHRA & TSRA are moving across NW TAF sites this evening & are
anticipated to spread to the ESE through the overnight hours.
Gusty gradient winds ahead of the could reach 30-35mph. Expect
some quick decreased vis/cigs down to MVFR, with gradual switching
of winds to around to more W-NW & flight cats to VFR in the wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  67  40  57 / 100   0   0   0
Meridian      57  70  41  59 / 100   0   0   0
Vicksburg     50  66  39  56 / 100   0   0  10
Hattiesburg   58  73  43  62 /  90   0   0   0
Natchez       51  67  43  58 /  90   0   0  10
Greenville    50  61  38  53 / 100   0   0   0
Greenwood     52  63  37  54 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/NF/DC
Hazardous weather outlook, Jan 18, 9:56 PM CST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
956 PM CST Wed Jan 18 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-
040>042-047-200400-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-
956 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ028>033-037>039-043>046-049>052-054>058-061>066-072>074-200400-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
956 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...The rest of Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Remainder of tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Remainder of tonight

Remainder of tonight, isolated severe thunderstorms are possible.
Some thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Remainder of tonight, weak trees and limbs may break and fall due
to sustained winds up to 25 mph and wind gusts around 30 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

MSZ036-048-053-059-060-200400-
Holmes-Hinds-Claiborne-Jefferson-Adams-
956 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Tonight and Thursday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Remainder of tonight

Remainder of tonight, weak trees and limbs may break and fall due
to sustained winds up to 25 mph and wind gusts around 30 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ026-027-200400-
Grenada-Carroll-
956 PM CST Wed Jan 18 2023

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Remainder of tonight

Remainder of tonight, isolated severe thunderstorms are possible.
Some thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jan 18, 8:41 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
841 PM CST Wed Jan 18 2023

MSZ060-061-190315-
Adams MS-Franklin MS-
841 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of western Franklin and
east central Adams Counties through 915 PM CST...

At 841 PM CST, Doppler radar was tracking a strong thunderstorm over
Sibley, or 10 miles south of Natchez, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Natchez, Cranfield, Kingston, Garden City and Sibley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Louisiana...and southwestern Mississippi.

&&

LAT...LON 3144 9150 3163 9121 3163 9115 3161 9115
      3161 9111 3134 9102 3133 9106 3134 9107
      3133 9107 3132 9112 3135 9115 3135 9121
      3137 9122 3137 9124 3136 9126 3137 9127
      3136 9128 3136 9131 3132 9143
TIME...MOT...LOC 0241Z 242DEG 40KT 3140 9138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 9:13 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
913 PM CST Wed Jan 18 2023

MSZ061-190415-
Franklin MS-
913 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of Franklin County
through 1015 PM CST...

At 913 PM CST, Doppler radar was tracking a strong thunderstorm near
Garden City, or 22 miles southeast of Natchez, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bude, Kirby, New Hope, Mccall Creek, Roxie and Meadville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Mississippi.

&&

LAT...LON 3156 9112 3161 9093 3161 9063 3143 9063
      3135 9096 3135 9098 3134 9100 3135 9102
      3134 9103 3133 9106 3134 9107 3133 9107
      3132 9111
TIME...MOT...LOC 0313Z 241DEG 32KT 3140 9108

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 9:25 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
925 PM CST Wed Jan 18 2023

MSZ054-190415-
Copiah MS-
925 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of central Copiah
County through 1015 PM CST...

At 925 PM CST, Doppler radar was tracking a strong thunderstorm over
Glancy, or near Hazlehurst, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crystal Springs, Hazlehurst, Gallman, Glancy and Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3192 9057 3205 9032 3205 9023 3203 9025
      3202 9024 3202 9022 3201 9023 3199 9022
      3199 9021 3197 9021 3195 9019 3194 9020
      3193 9017 3191 9017 3188 9014 3177 9055
TIME...MOT...LOC 0325Z 243DEG 27KT 3186 9049

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 9:25 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
925 PM CST Wed Jan 18 2023

MSZ036-037-042>044-190430-
Attala MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
925 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of northwestern Leake,
south central Holmes, southwestern Attala, east central Yazoo and
northeastern Madison Counties through 1030 PM CST...

At 925 PM CST, Doppler radar was tracking a strong thunderstorm over
Vaughan, or 13 miles north of Canton, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Pickens around 935 PM CST.
  Cameron around 940 PM CST.
  Camden around 945 PM CST.
  Newport around 955 PM CST.
  Thomastown around 1005 PM CST.
  Singleton around 1015 PM CST.

Other locations impacted by this storm include Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3267 9017 3291 9010 3308 8953 3277 8944
TIME...MOT...LOC 0325Z 255DEG 30KT 3279 9003

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Jan 18, 9:37 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
937 PM CST Wed Jan 18 2023

MSZ048-049-190415-
Hinds MS-Rankin MS-
937 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of southwestern Rankin
and southeastern Hinds Counties through 1015 PM CST...

At 937 PM CST, Doppler radar was tracking a strong thunderstorm over
Terry, or near Byram, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Brandon, Byram, Richland, Florence, Terry, Whites and
Monterey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3205 9032 3215 9034 3233 8998 3215 8991
TIME...MOT...LOC 0337Z 243DEG 29KT 3211 9029

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jan 18, 9:57 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
957 PM CST Wed Jan 18 2023

MSZ054-062-190445-
Copiah MS-Lincoln MS-
957 PM CST Wed Jan 18 2023

...A strong thunderstorm will impact portions of northern Lincoln and
south central Copiah Counties through 1045 PM CST...

At 957 PM CST, Doppler radar was tracking a strong thunderstorm near
Vaughn, or 12 miles west of Brookhaven, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brookhaven, Hazlehurst, Wesson, Loyd Star, Martinsville, Vaughn and
Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central and
southwestern Mississippi.

&&

LAT...LON 3161 9063 3161 9071 3187 9036 3171 9024
      3166 9024 3151 9063
TIME...MOT...LOC 0357Z 241DEG 35KT 3158 9066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 6:10 PM CSTSpecial Weather StatementJANIssaquena, Sharkey50 min
Jan 18, 6:29 PM CSTSpecial Weather StatementJANLeflore46 min
Jan 18, 6:32 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower45 min
Jan 18, 6:49 PM CSTSpecial Weather StatementJANSharkey41 min
Jan 18, 7:11 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada64 min
Jan 18, 7:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren61 min
Jan 18, 7:32 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson58 min
Jan 18, 7:58 PM CSTSevere Thunderstorm WarningJANHinds, Warren, Yazoo47 min
Jan 18, 8:19 PM CSTTornado WarningJANClaiborne, Hinds, Warren19 min
Jan 18, 8:35 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson55 min
Jan 18, 8:41 PM CSTSpecial Weather StatementJANAdams34 min
Jan 18, 9:13 PM CSTSpecial Weather StatementJANFranklin62 min
Jan 18, 9:25 PM CSTSpecial Weather StatementJANCopiah50 min
Jan 18, 9:25 PM CSTSpecial Weather StatementJANLeake65 min
Jan 18, 9:37 PM CSTSpecial Weather StatementJANRankin38 min
Jan 18, 9:57 PM CSTSpecial Weather StatementJANLincoln48 min
Jan 18, 9:59 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln46 min
Jan 18, 10:18 PM CSTSpecial Weather StatementJANScott42 min
Jan 18, 10:38 PM CSTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson67 min
Jan 18, 10:57 PM CSTSpecial Weather StatementJANWinston48 min
Jan 18, 11:28 PM CSTSpecial Weather StatementJANJefferson Davis32 min
Jan 18, 11:42 PM CSTSpecial Weather StatementJANClay33 min
Jan 18, 11:44 PM CSTSpecial Weather StatementJANSmith46 min
Jan 18, 11:55 PM CSTSpecial Weather StatementJANOktibbeha35 min

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.